Posted by RL on October 4, 2000, at 23:22:03
In reply to Re: sexual side effect- effexor-xr » smokingun35, posted by kdw on September 24, 2000, at 14:53:44
> > I started taking effexor xr 2 almost 2 weeks ago,my first anti-depressant(possibly last), and felt tired and terrible and dazed every waking hour of the day while taking it, headaches, cannot reach an orgasm at all. I took 37.5 mg aday for 7 days and 75 mg for 2 days and have now stopped cold turkey. I have yet to experience any side effects, been about 55 hours since last dose, still cannot reach an orgasm, wife is very upset and I'm not far behind her. Will this go away or could this be a pemanent development?
> I,too, have this problem. For me, it is weighing which is worse--the depression or lack of orgasm. I am now on 225mg. per day and I read a post somewhere that the higher dose could possibly help the situation because of increased dopamine. I certainly don't know about the long term effects. I have only been on this dose for two days.
Don't give up!! I had sexual side effects with everything that I took except for Serzone, and serzone didn't work. I started on Wellbutrin a couple of months ago, and it didn't cause sexual side effects, but it didn't work completely. Wellbutrin is believed to affect norepinephrine primarily. Since Effexor affects only Seratonin, I decided to take them together and they work! No sexual side effects!
I understand that taking Wellbutrin can actually reverse the sexual side effects of other antidepressants for some people. Another supplement that does not have sexual side effects is Busbar. Ask your doctor about giving these options a try. If your doctor isn't helpful, dump them and find someone who is helpful.
Don't give up. I have chronic depression. It began when I was 11 and continues still (I'm 42). My life began when I started taking antidepressants 5 years ago.
Best of luck to you.